Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 122, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 18, 2016, 5:03 PM EDT for 5 counties in South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2016, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 18, 2016, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:40 PM EDT | TSTM WND DMG | 1 S Barnhill, SC | TREE DOWN AT BARNHILL AND MENTION ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WUUS52 KILM 182103
SVRILM
SCC041-043-051-067-089-182200-
/O.NEW.KILM.SV.W.0122.160818T2103Z-160818T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
CENTRAL GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTH CENTRAL MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OUTLAND...OR
21 MILES WEST OF CONWAY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...SURFSIDE BEACH...RED HILL...SOCASTEE...
GARDEN CITY...MYRTLE BEACH AIRPORT...MURRELLS INLET...ANDREWS...
JACKSON...JOHNSONVILLE...HEMINGWAY...POSTON...KINGSBURG...WARSAW...
DONGOLA...BUCKSPORT...HENRY...BRITTONS NECK AND LITCHFIELD BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3379 7988 3397 7930 3369 7888 3363 7895
3357 7900 3354 7902 3346 7910 3345 7916
3344 7918 3343 7919 3335 7946
TIME...MOT...LOC 2103Z 305DEG 23KT 3374 7941
HAIL...1.00IN
WIND...60MPH
$$
JDW3 follow-up statements
446
WWUS52 KILM 182121
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT THU AUG 18 2016
SCC041-043-051-067-089-182200-
/O.CON.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
FLORENCE SC-GEORGETOWN SC-HORRY SC-MARION SC-WILLIAMSBURG SC-
521 PM EDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN FLORENCE...CENTRAL GEORGETOWN...SOUTHWESTERN
HORRY...SOUTH CENTRAL MARION AND NORTHEASTERN WILLIAMSBURG
COUNTIES...
AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OUTLAND...OR
15 MILES NORTHWEST OF MURRELLS INLET...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...SURFSIDE BEACH...RED HILL...SOCASTEE...
GARDEN CITY...MYRTLE BEACH AIRPORT...MURRELLS INLET...JACKSON...
JOHNSONVILLE...HEMINGWAY...WARSAW...DONGOLA...BUCKSPORT...HENRY...
LITCHFIELD BEACH...SAMPIT...BUCKSVILLE...
RHEMS AND PEE DEE CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3377 7981 3387 7915 3369 7888 3363 7895
3357 7900 3354 7902 3346 7910 3345 7916
3344 7918 3343 7919 3335 7946
TIME...MOT...LOC 2121Z 305DEG 23KT 3367 7929
HAIL...1.00IN
WIND...60MPH
$$
JDW101
WWUS52 KILM 182140
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT THU AUG 18 2016
SCC041-051-067-182149-
/O.CAN.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
FLORENCE SC-HORRY SC-MARION SC-
540 PM EDT THU AUG 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE...
SOUTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
3365 7912 3364 7913 3360 7911 3361 7910
3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2139Z 305DEG 23KT 3360 7917
$$
SCC043-089-182200-
/O.CON.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
GEORGETOWN SC-WILLIAMSBURG SC-
540 PM EDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL GEORGETOWN AND EAST CENTRAL WILLIAMSBURG COUNTIES...
AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
YAUHANNAH...OR 7 MILES NORTHWEST OF MURRELLS INLET...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURRELLS INLET...JACKSON...WARSAW...GRAVES...PLANTERSVILLE...HENRY...
OATLAND...LITCHFIELD BEACH...SAMPIT...NESMITH...RHEMS...
MORRISVILLE...YAUHANNAH AND WACCAMAW COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
3365 7912 3364 7913 3360 7911 3361 7910
3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2139Z 305DEG 23KT 3360 7917
HAIL...1.00IN
WIND...60MPH
$$
JDW327
WWUS52 KILM 182158
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT THU AUG 18 2016
SCC043-089-182207-
/O.EXP.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
GEORGETOWN SC-WILLIAMSBURG SC-
558 PM EDT THU AUG 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES WILL EXPIRE AT 600 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF GEORGETOWN AND WILLIAMSBURG COUNTIES UNTIL 700 PM.
LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
3365 7912 3364 7913 3360 7911 3361 7910
3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2156Z 305DEG 23KT 3360 7917
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 18, 3:29 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 329 PM EDT THU AUG 18 2016 .SYNOPSIS... A weak surface trough will drop slowly southeast across the Carolinas and stall, bringing an increasing chance of showers and thunderstorms over the next few days. A return to above normal heat is forecast for the weekend, with heat index values exceeding 100 degrees on Sunday. A cold front will cross the area on Monday, bringing a refreshing airmass change with cooler and drier weather following through the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 320 PM Thursday...Local Vad Wind Profile shows a deep WNW flow aloft at this time, although maximum speeds were only 25 KT in the column. The seaward encroaching storms will edge off shore while an unworked-over portion of our SC interior appears set for rumblers and briefly heavy rainfall through afternoon to early evening. Portion of inland SE NC may not see additional rainfall through tonight. Convection is expected to gradually wane in intensity and coverage in early evening. Until then the weak steering flow will lend to slow moving TSTMS and ponding water in isolated locations, favored over interior NE SC. The other hazard remains dangerous cloud to ground lightning. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... As of 320 PM Thursday...Main headline features unsettled conditions and seasonable warmth. A weak trough across the interior coupled high precipitable water will keep a good chance of storms while the weak steering flow maintains a threat of localized flooding and ponding problems. This threat will prevail both Friday and Saturday. The low level west flow is a little stronger Saturday which will keep the sea breeze pinned closer to the coast with a good chance of convection there, and storms will move a little faster boosting slightly the wind threat. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 300 PM Thursday...One last hot and humid day forecast for Sunday as ridging aloft combines with Bermuda high pressure offshore. Temps are expected to rise into the low 90s, which combined with very high dew point air will create heat index values approaching 105 degrees.Weak impulses in the mid-level flow will tap a very unstable environment to create scattered tstms on Sunday, with periods of heavy rain the primary threat due to very high PWATS. Thereafter, a cold front will move across the region on Monday, and this front has the potential to bring the first taste of autumn with it as much cooler and drier weather is forecast for the remainder of the extended - Tue/Wed/Thu. The GFS/ECM differ in how far south this front sags and how quickly the cooler air gets into the region, and although the ECM would bring more significant fall-like weather, the GFS is preferred with the slower southern push of the front. This is because of renewed ridging developing behind the cold front's parent trough, which should slow the boundary to the south before a renewed push of dry/cool air comes through Wednesday. Either way, the middle part of next week appears to feature beautiful late-summer weather with temps below climo and limited precip potential. One climo note: The ongoing streak at Wilmington of temperatures not dropping below 70 stands at 53 days (as of the 18th). The current forecast has that ending on Wednesday, which would end the streak at 58 days - breaking the all-time record by 2 days. Some of the guidance has the low dropping below 70 on Tuesday morning - if this occurs we would still break the record, just by 1 day instead. Current forecast keeps Tuesday morning just above 70 however due to a bit more of an E/NE wind component off of still very warm ocean waters. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 18Z...Terminals are currently VFR and VFR should continue for the majority of the TAF valid period. Showers and thunderstorms should become scattered this afternoon as an impulse aloft acts on warm, moist low level air. Expect to see all terminals affected by convection this afternoon with the exception of LBT which already has been. It is possible there could be another round there too so VCTS has been included at LBT aft 21Z. WSW surface winds will back to the S-SW this afternoon. Ceilings will remain well above 3k feet outside of thunderstorm cores. for now...terminals show thunder this afternoon but it is possible that it could continue into the evening particularly inland. additionally, a fog threat may develop tonight depending on where and how much rain falls at or near the terminals. EXTENDED OUTLOOK...Overall VFR. Scattered mainly afternoon showers thunderstorms with low confidence for brief IFR conditions. Low confidence of morning MVFR/IFR due to fog/low ceilings, mainly inland. SW winds will prevail until Monday when a cold front will move through and turn surface winds northerly. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 320 PM Thursday...Seas around 2.5 FT mainly in SSW wind waves of 1-2 FT and SE-E waves between 6-8 seconds. This regime will prevail tonight with an uptick in SSW winds and likewise SSW waves as gusts to 20 KT unfold. TSTMS will impact the waters this evening and overnight and a radar update in encouraged before heading out. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 320 PM Thursday...Moderate SW winds this period as Bermuda high pressure remains east of the waters. SW winds 10-15 KT will gusts to 20 KT at times, including near shore in the afternoon. TSTMS will be scattered to numerous due to a weak surface trough just inland from the coast. Seas mainly in the 2-3 foot range outside of TSTMS will be composed of SSW waves 1-2 ft every 4-5 seconds and Se waves 1-2 ft every 6-8 seconds. LONG TERM /SUNDAY THROUGH TUESDAY/... As of 300 PM Thursday...Bermuda ridging will remain the dominant feature the first half of the extended before a cold front crosses the waters with a wind shift during Monday. Winds on Sunday will be SW around 15 kts, and then slowly shift to the NW with decreasing speeds around the frontal passage on Monday. By Tuesday, a NE surge will develop behind this front, with wind speeds increasing once again up towards 15 kts. Seas Monday of around 2 ft will be bookended both Sunday and Tuesday by 2-4 ft seas. On Sunday, a SE swell and SW wind wave will comprise the spectrum, whereas on Tuesday an amplifying E/NE wind wave will be the dominant wave group. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...TRA NEAR TERM...MJC SHORT TERM...MJC LONG TERM...JDW AVIATION...RAN MARINE...MJC/JDW
Hazardous weather outlook, Aug 18, 3:20 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 320 AM EDT THU AUG 18 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-190730- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 320 AM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-190730- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 320 AM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 2:17 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
217 PM EDT THU AUG 18 2016
NCZ099-109-110-SCZ053-054-181915-
INLAND BRUNSWICK NC-COLUMBUS NC-COASTAL BRUNSWICK NC-INLAND HORRY SC-
COASTAL HORRY SC-
217 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN COLUMBUS...SOUTHWESTERN
BRUNSWICK AND NORTHEASTERN HORRY COUNTIES UNTIL 315 PM EDT...
AT 217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LORIS...OR 16 MILES NORTHEAST OF CONWAY...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...SUNSET BEACH...NORTH MYRTLE BEACH AIRPORT...
CHERRY GROVE INLET...LITTLE RIVER...IREDELL...CAROLINA SHORES...
TABOR CITY...LORIS...CALABASH...BETHEL...ALLSBROOK...PIREWAY...
DULAH...BUGHILL...CHERRY GROVE BEACH...RUSSTOWN...LONGWOOD...
BROOKSVILLE AND GORETOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 11.
SC HIGHWAY 31 BETWEEN MILE MARKERS 18 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 13 AND 24...AND NEAR MILE MARKER
26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3405 7831 3385 7857 3379 7874 3399 7903
3417 7893
TIME...MOT...LOC 1817Z 288DEG 20KT 3403 7889
JDWSpecial weather statement, Aug 18, 2:35 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
235 PM EDT THU AUG 18 2016
NCZ107>110-181915-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
COASTAL BRUNSWICK NC-
235 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER AND EAST CENTRAL
BRUNSWICK COUNTIES UNTIL 315 PM EDT...
AT 235 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SILVER LAKE...OR NEAR SNOWS CUT...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE BEACH...
SNOWS CUT...SOUTH MASONBORO ISLAND...NORTH MASONBORO ISLAND...
BOILING SPRING LAKES...SILVER LAKE...SEAGATE...SEA BREEZE...
MYRTLE GROVE AND MASONBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3415 7784 3399 7791 3401 7794 3411 7794
3411 7795 3404 7795 3402 7796 3407 7808
3417 7809 3413 7796 3411 7793 3413 7793
3413 7792 3414 7795 3419 7795 3421 7779
TIME...MOT...LOC 1835Z 277DEG 15KT 3411 7797
JDWSpecial weather statement, Aug 18, 3:06 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU AUG 18 2016
SCZ023-032-182000-
DARLINGTON SC-FLORENCE SC-
306 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE AND SOUTHERN
DARLINGTON COUNTIES UNTIL 400 PM EDT...
AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OATS...OR 8 MILES EAST OF BISHOPVILLE...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...DARLINGTON...TIMMONSVILLE...LAMAR...DARLINGTON RACEWAY...
LYDIA...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...SARDIS...
CARTERSVILLE AND OATS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3430 7971 3401 7993 3402 7995 3402 7996
3404 7999 3408 8003 3409 8008 3411 8010
3413 8013 3416 8016 3420 8011 3423 8011
3427 8014 3428 8013 3432 8017 3434 8017
TIME...MOT...LOC 1906Z 281DEG 12KT 3423 8010
JDWSpecial weather statement, Aug 18, 3:47 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT THU AUG 18 2016
SCZ032-182030-
FLORENCE SC-
347 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL FLORENCE COUNTY UNTIL 430 PM
EDT...
AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...NEW HOPE...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...COWARD...HEALTH SOUTH REHABILITATION HOSPITAL...
MCLEOD REGIONAL MEDICAL CENTER...
CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM -CEDAR TOWER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 NEAR MILE MARKER 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 156 AND 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3422 7985 3415 7955 3413 7953 3412 7953
3413 7952 3411 7952 3391 7969 3414 7990
TIME...MOT...LOC 1947Z 304DEG 18KT 3414 7980
JDWSpecial weather statement, Aug 18, 3:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT THU AUG 18 2016
SCZ053-054-182045-
INLAND HORRY SC-COASTAL HORRY SC-
359 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 445
PM EDT...
AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORESTBROOK...OR NEAR RED HILL...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...SOCASTEE...RED HILL...MYRTLE BEACH AIRPORT...
SPRINGMAID PIER...BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...
FORESTBROOK...COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...NIXONVILLE...
BRIARCLIFFE ACRES...CONWAY MEDICAL CENTER...
GRAND STRAND REGIONAL MEDICAL CENTER AND LIGHTHOUSE CARE CENTER OF
CONWAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 18.
SC HIGHWAY 22 BETWEEN MILE MARKERS 25 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3377 7906 3389 7894 3380 7872 3373 7883
3362 7896
TIME...MOT...LOC 1959Z 298DEG 7KT 3377 7894
JDWSpecial weather statement, Aug 18, 4:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT THU AUG 18 2016
SCZ024-032-033-039-053-182115-
INLAND HORRY SC-MARION SC-DILLON SC-WILLIAMSBURG SC-FLORENCE SC-
418 PM EDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR EASTERN FLORENCE...NORTHWESTERN
HORRY...MARION...SOUTH CENTRAL DILLON AND NORTHEASTERN WILLIAMSBURG
COUNTIES UNTIL 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...FROM NEAR MARION...TO BRITTON NECK...MOVING
SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...MARION...MULLINS...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...HICKORY GROVE...SELLERS...POSTON...ALLSBROOK...
KINGSBURG...HOMEWOOD...DONGOLA...SMITHBORO...BLUE BRICK...HENRY...
GALIVANTS FERRY...BRITTONS NECK AND RAINS.
THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3419 7972 3433 7935 3393 7879 3371 7928
3377 7931 3378 7934 3369 7941 3365 7942
3356 7963
TIME...MOT...LOC 2016Z 315DEG 25KT 3412 7936
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:17 PM EDT | Special Weather Statement | ILM | Horry | 58 min |
| Aug 18, 3:06 PM EDT | Special Weather Statement | ILM | Darlington | 54 min |
| Aug 18, 3:47 PM EDT | Special Weather Statement | ILM | Florence | 43 min |
| Aug 18, 3:59 PM EDT | Special Weather Statement | ILM | Horry | 46 min |
| Aug 18, 4:18 PM EDT | Special Weather Statement | ILM | Horry, Marion | 57 min |
| Aug 18, 4:20 PM EDT | Areal Flood Advisory | ILM | Horry, Marion | 3 hr |
| Aug 18, 5:15 PM EDT | Special Weather Statement | ILM | Williamsburg | 45 min |
| Aug 18, 5:55 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.